Alert archive / Michigan / Beach Hazards Statements in 2015
Beach Hazards Statement 6, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Sep 19, 2015, 4:18 AM EDT for Alger County, Marquette County, Michigan. It took effect at Sep 19, 2015, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2015, 4:18 AM EDT (08:18 UTC)
- In effect from
- Sep 19, 2015, 12:00 PM EDT
- Expired
- Sep 19, 2015, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Marquette County, MI
The radar
The Marquette radar (KMQT), 37 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.3 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
866 WHUS43 KMQT 190818 CFWMQT COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 418 AM EDT SAT SEP 19 2015 MIZ005-006-200000- /O.NEW.KMQT.BH.S.0006.150919T1600Z-150920T0000Z/ MARQUETTE-ALGER- INCLUDING THE BEACHES...MCCARTY COVE...SOUTH BEACH... AND ALONG LAKEWOOD LANE...NEAR AU TRAIN BAY... AND ALONG PICTURED ROCKS 418 AM EDT SAT SEP 19 2015 ...BEACH HAZARDS STATEMENT IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE. * STRONG RIP CURRENTS...EXPECTED. * STRONG OUTLET CURRENTS...EXPECTED. LOCATIONS/IMPACTS FOR ALGER COUNTY...CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY NEAR THE AU TRAIN RIVER MOUTH AT AU TRAIN...THE EXPOSED REGIONS OF GRAND MARAIS HARBOR...AND THE PICTURED ROCKS NATIONAL LAKESHORE. FOR MARQUETTE COUNTY...CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY IN MIDDLE BAY NORTH OF PRESQUE ISLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. PAY ATTENTION TO BEACH FLAGS AND SIGNS POSTED AT BEACH ACCESS POINTS AND LIFEGUARD STATIONS. DANGEROUS CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE. THEY OCCUR MOST OFTEN AT BREAKS OR LOW SPOTS IN SANDBARS...NEAR SHORELINE STRUCTURES...AND NEAR RIVER MOUTHS OR OTHER WATER OUTLETS. && $$ SRF
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 19, 3:07 AM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Sep 19, 3:07 AM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 307 AM EDT SAT SEP 19 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 306 AM EDT SAT SEP 19 2015 MUCH OF THE FOCUS IN THE SHORT TERM WILL BE TIED TO THE UPPER TROUGH AND SURFACE LOW MOVING THROUGH THE GREAT LAKES REGION. THE UPPER TROUGH AXIS IS STRETCHING SOUTH FROM FAR NORTHWEST ONTARIO THROUGH THE MINNESOTA ARROWHEAD AND INTO WESTERN WISCONSIN...WITH THE MAIN PVA AREA SLIDING NORTHEAST THROUGH NORTHEAST WISCONSIN AND EASTERN UPPER MICHIGAN AT THIS TIME. THIS WAVE IS LEADING TO A BULK OF THE PRECIPITATION LIFTING NORTHEAST ACROSS NE WISCONSIN AND CENTRAL/EASTERN UPPER MICHIGAN EARLY THIS MORNING (AIDED BY THE SOUTHWEST TO NORTHEAST ORIENTATED 700MB WARM AIR ADVECTION). AT THE SURFACE...A 1004MB SURFACE LOW IS IN WESTERN LOWER MICHIGAN AND IT IS STARTING TO LEAD TO INCREASING NORTHERLY WINDS ACROSS THE AREA. RAINFALL AMOUNTS THUS FAR HAVE BEEN ON THE LIGHT SIDE FOR MOST OF THE AREA (UNDER A TENTH OF AN INCH)...BUT THE HEAVIEST PRECIPITATION THAT IS NOW MOVING INTO CENTRAL/EASTERN UPPER MICHIGAN DID PRODUCE BETWEEN 0.1-0.35 INCH IN WISCONSIN (SOME LOCALLY HIGHER AMOUNTS IN THE FOX VALLEY). WITH THE FAST DEPARTURE OF THE SHORTWAVE AND SURFACE LOW THIS MORNING...EXPECT THE RAIN TO PULL OUT VERY QUICKLY FROM SOUTHWEST TO NORTHEAST. FELT THE HIGH RESOLUTION SHORT TERM MODELS HAD A VERY GOOD HANDLE ON THE TIMING/LOCATION OF THE PRECIPITATION SO HAVE LEANED HEAVILY ON THEIR DATA FOR POPS/QPF THIS MORNING. WITH THE NORTHERLY FLOW INITIALLY THIS MORNING BEFORE BACKING TO THE NORTHWEST...DO THINK THE LINGERING PRECIPITATION ON THE HIGH RESOLUTION MODELS OVER THE NORTH CENTRAL (INCLUDING UPSLOPE) AREAS IS FAIRLY REASONABLE AND THERE COULD EVEN BE A LITTLE BIT OF LAKE ENHANCEMENT AS THE LOWER LEVELS MOISTEN OVER THE NEXT COUPLE OF HOURS WITH 850MB TEMPS AROUND 5C. BEHIND THE SHORTWAVE AND SURFACE LOW...A HIGH PRESSURE RIDGE WILL QUICKLY PUSH INTO THE AREA THIS AFTERNOON (FROM A HIGH CURRENTLY IN WESTERN NEBRASKA). DRY AIR ASSOCIATED WITH THE RIDGE WILL LEAD TO RAPID CLEARING FROM WEST TO EAST TODAY IN THE MID LEVELS. THERE ARE HINTS IN THE MODELS FOR SOME DIURNAL CU OVER THE WEST CENTRAL ON THE BACK EDGE OF THE MAIN CLOUDS DURING THE LATE MORNING HOURS...WHILE THE CENTRAL AND EAST WILL SEE THE LOWER CLOUDS HANG ON IN THE FIRST PART OF THE AFTERNOON BEFORE THE DRYING REALLY TAKES HOLD TOWARDS EVENING. THAT INCREASING DRYING AND SUNSHINE WILL LEAD TO HIGHS IN THE 60S AND DECENT MIXING OUT OF THE DEWPOINTS. WITH THE TRENDS IN THE MODELS...HAVE LOWER DEWPOINTS A GOOD 5-7 DEGREES AND THAT HAS DROPPED RH VALUES INTO THE UPPER 30S. SOME OF THE MODELS ARE INDICATING EVEN BETTER MIXING THAN THAT AND LOWER DEWPOINTS INTO THE LOWER 30S. WILL PASS THAT POTENTIAL ALONG TO THE DAY SHIFT...BUT FORTUNATELY THE RAINFALL EARLY THIS MORNING WILL OFFSET THE LOWER RH VALUES AND GUSTY NORTH-NORTHWEST WINDS (18-25KTS GREATEST EAST). FOR TONIGHT...A WEAK SHORTWAVE TROUGH WILL SLIDE SOUTHEAST ACROSS LAKE SUPERIOR TONIGHT AND DON/T EXPECT MUCH MORE THAN A FEW MID CLOUDS WITH IT. OTHERWISE...THE SURFACE RIDGE AXIS WILL BE SHIFTING TO THE EAST AND CONTINUE TO BACK WINDS THROUGH THE NIGHT. THEY SHOULD BE PRETTY LIGHT OVER THE LAND AREAS THIS EVENING AS THEY DECOUPLE...BUT OVER WESTERN LAKE SUPERIOR WOULD EXPECT SOME STRONGER WINDS IN THE 10-20KT RANGE. THEN AS THE GRADIENT TIGHTENS OVER THE REST OF THE AREA FROM WEST TO EAST THROUGH THE NIGHT...SHOULD SEE THE SOUTHWESTERLY WINDS PICK UP. THAT DOES LEAD TO A TRICKY LOW FORECAST...AS THE AREAS THAT STAY DECOUPLED THE LONGEST (OVER THE EAST) WILL LIKELY FALL INTO THE LOWER 40S WHILE OTHER AREAS MAY LEVEL OFF A LITTLE SOONER AND STAY IN THE MID-UPPER 40S. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 448 PM EDT FRI SEP 18 2015 AFTER THE MID LEVEL TROUGH DEPARTS TO THE EAST ON SATURDAY...A MAINLY ZONAL PATTERN FROM THE PAC NW TO THE NRN LAKES WILL PREVAIL INTO AT LEAST THE MIDDLE OF NEXT WEEK. THIS WILL RESULT IN RELATIVELY MILD CONDITIONS WITH TEMPERATURES REMAINING ABOVE NORMAL. BEGINNING SAT NIGHT...AS THE SFC HIGH SLOWLY SAGS OFF TO THE SOUTHEAST...MOSTLY CLEAR SKIES AND LIGHT WINDS WITH PWAT VALUES TO NEAR 0.5 INCH WILL ALLOW TEMPS TO FALL TOWARD THE LOWER END OF GUIDANCE. EXPECT MIN READINGS IN THE LOWER 40S INLAND. INCREASING SW WINDS AND ASSOC MIXING OVER THE WEST LATE WILL KEEP TEMPS FROM FALLING OFF AS MUCH FROM IWD TO CMX. SUN INTO MON...SW FLOW AND WAA WILL INCREASE AS THE HIGH MOVES TO NEW ENGLAND AND A TROUGH MOVES INTO THE PLAINS. HIGHS WILL REBOUND INTO THE LOWER TO MID 70S OVER MUCH OF THE CWA...ESPECIALLY WHERE DOWNSLOPE FLOW PREVAILS. TUE-FRI...A VIGOROUS SHRTWV TROUGH AND DEEP SFC LOW IS EXPECTED TO MOVE FROM NRN MANITOBA TO HUDSON BAY TUE DRAGGING A COLD FRONT INTO THE NRN LAKES. SINCE THE STRONGER MID LEVEL FORCING REMAINS WELL TO THE N OVER NRN ONTARIO AND MOISTURE INFLOW IS MEAGER...ONLY A SLIGHT CHANCE OF SHRA/TSRA IS EXPECTED TUE MAINLY WEST AND CENTRAL. HOWEVER...THE FRONTAL BOUNDARY WILL REMAIN NEAR THE REGION THROUGH THU...MAINTAINING A CHANCE FOR SHRA/TSRA AS MOISTURE/THETA-E ADVECTION GRADUALLY INCREASES AND WEAK SHRTWVS BRUSH THE AREA IN THE ZONAL PATTERN. BY FRI...A MORE AMPLIFIED PATTERN IS EXPECTED...ESPECIALLY WITH THE ECMWF...AS A TROUGH DIGS INTO THE PAC NW COAST AND A TROUGH LINGERS OVER NE CANADA...WHICH SHOULD LEAD TO DRIER CONDITIONS. ABOVE NORMAL TEMPS WILL PERSIST FROM TUE THROUGH THE END OF THE WEEK. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 106 AM EDT SAT SEP 19 2015 VFR CONDITIONS WILL CONTINUE THROUGH THE FORECAST PERIOD FOR IWD AND CMX. EXPECT LIGHT SHRA AT SAW WITH CIGS GOING TO MVFR LATE TONIGHT INTO EARLY SAT MORNING WITH NORTH WINDS LEADING TO UPSLOPE LIFTING. EXPECT DECREASING CLOUDS BY SATURDAY AFTN AT ALL TAF SITES AND SAW WILL GO TO VFR BY LATE SAT MORNING. && .MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 306 AM EDT SAT SEP 19 2015 A LOW PRESSURE SYSTEM MOVING NORTHEAST FROM WESTERN LOWER MICHIGAN TO QUEBEC OVER THE NEXT 12-18 HOURS WILL LEAD TO GUSTY NORTHERLY WINDS OVER LAKE SUPERIOR THIS MORNING BEFORE BACKING TO THE NORTHWEST THIS AFTERNOON (UP TO 25KTS OVER THE EASTERN LAKE). WINDS WILL CONTINUE TO BACK TONIGHT TO THE SOUTHWEST AS A HIGH PRESSURE RIDGE MOVES THROUGH THE AREA...BUT A BROAD LOW PRESSURE SYSTEM DEVELOPING IN THE CANADIAN PRAIRIES WILL LEAD TO A TIGHTENING PRESSURE GRADIENT AND KEEP WINDS IN THE 10-20KT RANGE SUNDAY INTO MONDAY NIGHT (A FEW GUSTS TO 25KTS ARE POSSIBLE). A COLD FRONT WILL DROP ACROSS LAKE SUPERIOR ON TUESDAY MORNING AND SHIFT WINDS TO THE NORTHWEST UP TO 20KTS. A HIGH PRESSURE RIDGE WILL DIMINISH WINDS TUESDAY NIGHT AND KEEP THEM LIGHT INTO WEDNESDAY. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...SRF LONG TERM...VOSS AVIATION...07 MARINE...SRF
Hazardous weather outlook, Sep 18, 3:36 PM EDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 336 PM EDT FRI SEP 18 2015 MIZ001>007-009>014-084-085-191130- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 336 PM EDT FRI SEP 18 2015 /236 PM CDT FRI SEP 18 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-191130- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 336 PM EDT FRI SEP 18 2015 /236 PM CDT FRI SEP 18 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS OVER THE WEST HALF OF LAKE SUPERIOR FROM WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-191130- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 336 PM EDT FRI SEP 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. VOSS
Nearby
Beach Hazards Statements in Michigan, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.